Irregular heart rate with Amlodipine - High Blood Pressu...

High Blood Pressure Support
2,596 members666 posts

Irregular heart rate with Amlodipine

Mimiro
Mimiro

Dr. changed my medication from Losartan HCTZ because of too many negative side effects. Now taking 5mg Amlodipine for past several weeks. Since starting Amlodipine have been getting occasional readings of irregular heart rate when I take my blood pressure - I can feel them, as well as palpitations. Once the irregular heart rate occurred after having a glass of wine, then another time after a martini - but other times, can’t really attribute it to anything specific. Does anyone else have this problem randomly, or after consuming a light amount of alcohol? Am hoping it will go away once my body becomes adjusted to taking the Amlodipine. It’s been a month and seems to be good at controlling my blood pressure. The only other side effect is periodic facial flushing, which I can tolerate much better than the heart rate irregularity and palpitations.

15 Replies
oldestnewest

Hi Mimiro. I'm taking Amlodipine 5 mg. I don't drink alcohol but I do occasionally get palpitations. Have you tried not drinking any alcohol to see if the problem stops?

Mimiro
Mimiro
in reply to springcross

Hi springcross, yes I have stopped alcohol now, for atleast a while, to see what happens. I am only a social drinker, maybe 2 drinks or so on the weekend. But it’s so disheartening that these medications have to rule our lives. I have had high BP for many years - runs in the family, so I am fully aware of its danger and the importance of controlling it. Thank you.

springcross
springcross
in reply to Mimiro

I couldn't agree with you more Mimiro. High BP runs in my family too and yes, the medications do control our lives. I had a sister whose BP was very high no matter what medications they gave her and I am a bit like that too, she died aged 84 and not of high BP or anything related to it. It really depresses how these awful side effects make me feel and I know that I am not alone in that.

Hi I was put on amplodopine in January of this year after 6weeks I had very strong irregular heart beat, almost continuously, and 24/7 tinnitus. Dr moved to LERCANIDIPINE the irregular heart beats are still there but much milder and less frequent, I did find having a small alcoholic drink did make it worse, so I am trying a period of no alcohol, but need time for the body to get use to the meds.

Mimiro
Mimiro
in reply to gard-en

Hi gard-en, best of luck with the new meds. I hope you achieve great results, and one day we can consume an occasional cocktail w/o awful side effects. I don’t drink everyday, but do enjoy it socially. Thank you.

springcross
springcross
in reply to gard-en

Hi gard-en. What strength do you take? I already had a very mild tinnitus but it has been made worse with Amlodipine. I do have other annoying side effects too but it does control my BP so I am trying to stay on them for as long as I can. I have already stopped two medications in the last couple of weeks that I was on also - three meds just didn't agree with me one little bit. The tinnitus became absolutely dreadful - it sounded as though a space ship was trying to take off in my head all the time and got me very worried indeed. I'd be very interested to know how you get on with the Lercanidipine. Good luck.

gard-en
gard-en
in reply to springcross

Hi when I started amplodopine it was 10mg, the arrhythmias started after about a week and sometimes lasted for 12 hours or more, tinnitus which I had not had prior to taking this drug, it was 24/7 and extreme drummig/ringing. Spoke with my GP and he suggested LERCANIDIPINE, I have been on this for about 6 weeks, tinnitus has almost gone, arrhythmias are less intense and less frequent, no other drugs being taken, BP under control, I am on 10mg dose, early days yet

Hope it helps good luck.

springcross
springcross
in reply to gard-en

Many thanks for that. I asked because I am getting swollen ankles, feet and lower legs on the Amlodipine and have been wondering if I would be better off on another one of the same family. Take care. x

Yes..on 5mg amlodipine my heart beat was so irregular it kept me from sleeping. No alcohol involved. Had to get off it.

Mimiro
Mimiro
in reply to Mahgiemae

Hi Mahgiemae, these irregular heartbeats are so scary, especially when they go on for any length of time. I hate them! Hope you found better results with the new medication that replaced Amlodipine.

Yes, it certainly doesn't suit everyboody.

I take 5mg amlodipine and drink alcohol regularly. I have no side affects at all. I also take 2.5 ramipril with no side affects. Everyone can react differently. Dual therapy rather than mono therapy is the optimum way to treat high BP as per all the latest medical advice. Give it more time to let your body adjust . I had

Some hives in beginning which went away. If no improvement in few

Months Speak to your consultant as there are other new dual therapy drugs on the market that should work just as well . It’s all about finding what the individuals body tolerates best

That's very interesting and just goes to prove that we are all different and no two people are the same, we can be similar but just not the same. x

cuore
cuore
in reply to Boberto101

Hurrah for being up-to-date on dual therapy vs. mono therapy. So many GP's and even cardiologists are gung-ho just to increase dosage of one drug and thereby possibly increase the side effects.

Thinking the same thing - need to give it another month or so to see if these episodes of irregular heart beats go away. I am on dual therapy, as I also take metoprolol. But, as you say, everyone’s system and metabolism is different. I do tend to metabolize things differently after I had my gallbladder removed. New crazy side effect I experienced yesterday - tingling, heaviness and soreness running up and down both arms, kinda like I went to the gym and over did it and lifted weights for an hour!

You may also like...